Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 18, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Sep 8, 2022, 3:48 PM EDT for Schoolcraft County, Michigan. It took effect at Sep 9, 2022, 5:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2022, 3:48 PM EDT (19:48 UTC)
- In effect from
- Sep 9, 2022, 5:00 AM EDT
- Expired
- Sep 9, 2022, 11:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WHUS43 KMQT 081948 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 348 PM EDT Thu Sep 8 2022 MIZ014-090900- /O.NEW.KMQT.BH.S.0018.220909T0900Z-220910T0300Z/ Southern Schoolcraft- 348 PM EDT Thu Sep 8 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...From early Friday through Friday evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
307 WHUS43 KMQT 090800 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 400 AM EDT Fri Sep 9 2022 MIZ014-100300- /O.CON.KMQT.BH.S.0018.220909T0900Z-220910T0300Z/ Southern Schoolcraft- 400 AM EDT Fri Sep 9 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...Through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 8, 3:11 PM EDT, 37 minutes earlier.
Area forecast discussion, Sep 8, 3:11 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Marquette MI 311 PM EDT Thu Sep 8 2022 .SHORT TERM...(Through early this evening) Issued at 308 PM EDT THU SEP 8 2022 Srly to SSWrly flow today has allowed for ample WAA into Upper Michigan, with temps rising well into the 80s for many locations, and mid to upper 70s otherwise. These warm temps, coupled with gusty winds, will persist for the remainder of this afternoon into this evening, out ahead of a well-advertised frontal boundary approaching from the W. Within the last hour, radars have picked up some weak returns in the Wrn portions of the Great Lake of Superior, and have therefore added sprinkles to the forecast over the waters there as a result. One other note of interest is the smoke that has found its way into skies overhead, as depicted on satellite imagery as well as visually observed as a tinge of haziness above the sfc. .LONG TERM...(Tonight through Wednesday) Issued at 329 AM EDT THU SEP 8 2022 There will be a 500 mb ridge across the Desert SW up into the upper Great Lakes and a trough in the northern Rockies into the northern Plains 00z Fri. This trough moves to the east slowly to the upper Great Lakes by 12z Sun. Started the trend to slow progression of pops down to the east. Not even so sure that any pcpn will make it into U.P. late tonight as pops will be mostly behind the cold front. Would not be surprised if tonight remains dry and even for part of Friday being dry as well. Not real confident either about marginal risk for severe weather for the cwa. Seems like pops would stay out of the cwa tonight altogether and stay west of here and moisture is also a question. In the extended, the GFS and ECMWF show a 500 mb ridge in the western U.S. with a ridge on the east coast and a trough in the central U.S. 12z Sun. With a low closing off in the trough, this slows the eastward movement of the trough into the eastern U.S. this forecast period. Temperatures look to be near normal for this forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 146 PM EDT THU SEP 8 2022 VFR cats are prevailing currently, and are expected to continue into at least early tonight before the approach of a well- advertised cold front on Friday. Ahead of the front, mid-level clouds will begin blanketing the skies of Upper Michigan as early as this afternoon in the W. As for TS/SHRA chances, they look to start creeping into the W, including KIWD and KCMX, early Friday, while looking to largely hold off at KSAW until after this TAF period. Lower-level clouds will move in just ahead of/along the front, reducing cats even if precip isn't actively occurring. Regarding winds, the gusty Srly to SSWrly winds will continue for the remainder of this afternoon into this evening. LLWS continues to be a concern for aviation interests tonight as a LL jet ramps up, although confidence was too low that LLWS will be realized at KCMX to include in this TAF issuance. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 327 AM EDT THU SEP 8 2022 A southerly wind increases today to 20 to 30 knots across Lake Superior as the pressure gradient tightens ahead of a cold front and remains that way into this evening. The cold front slowly moves across Lake Superior on Friday with the wind falling below 20 knots through the rest of the forecast period. This front will have a narrow band of pcpn with it and will stall out just to the south and east of the area tonight into weekend. The strongest wind will be in the afternoon and evening today through this forecast period. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...lg LONG TERM...07 AVIATION...lg MARINE...07
Hazardous weather outlook, Sep 8, 4:07 AM EDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 407 AM EDT Thu Sep 8 2022 MIZ001>005-009>011-084-091200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Gogebic- Iron-Dickinson-Southern Houghton- 407 AM EDT Thu Sep 8 2022 /307 AM CDT Thu Sep 8 2022/ This Hazardous Weather Outlook is for portions of central Upper Michigan and western Upper Michigan. .DAY ONE...Today and Tonight Some thunderstorms are possible late tonight. Some of the storms could contain heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Some thunderstorms are possible Friday through Friday night. Some storms could produce heavy rainfall. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ014-091200- Southern Schoolcraft- 407 AM EDT Thu Sep 8 2022 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Today and Tonight There is a moderate swim risk for Southern Schoolcraft beaches of Lake Michigan late this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Some thunderstorms are possible late Friday afternoon through Friday night. A few storms could produce heavy rainfall. A high swim risk is possible for Southern Schoolcraft beaches of Lake Michigan on Friday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ006-007-012-013-085-091200- Alger-Luce-Menominee-Delta-Northern Schoolcraft- 407 AM EDT Thu Sep 8 2022 /307 AM CDT Thu Sep 8 2022/ This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Some thunderstorms are possible Friday afternoon through Saturday. A few storms could produce heavy rainfall. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-091200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 407 AM EDT Thu Sep 8 2022 /307 AM CDT Thu Sep 8 2022/ This Hazardous Weather Outlook is for portions of Central Lake Superior...Eastern Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Thunderstorms are possible tonight. Some of the storms could be strong and produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible Friday through Friday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-091200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 407 AM EDT Thu Sep 8 2022 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few thunderstorms will be possible late Friday afternoon through Saturday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. 07
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.